A 19-year-old man died after the intake of ten tablets of Ecstasy containing 3,4-methyl-enedioxy-N-ethylamphetamine (MDEA) as the main active ingredient. According to an eyewitness the symptoms of intoxication were strong sweating, sudden aggressiveness followed by hallucinations, subsequent failure of motoric coordination, severe spasms of arms and back, complete depression of the respiratory system, unconsciousness, and collapse. Resuscitation by an emergency doctor failed. Major autopsy findings were severe vascular congestion of all internal organs, liquid post-mortem blood, numerous subpleural and subepicardial petechial haemorrhages. By GC/MS analysis, MDEA was found in large amounts in serum (12 mg/l in femoral vein, 22 mg/l in heart blood serum), urine (201 mg/l), brain (18 to 28 mg/l) and in other tissue samples. Scalp-hair was highly positive for MDEA (17 ng/mg). Besides MDEA and its metabolites only trace amounts of MDMA could be found in urine and blood; no other drugs were detected. It can be concluded that the cause of death was a monointoxication by overdosage of MDEA.